Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 27, 2007, 10:20 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2007, 10:20 AM CST (16:20 UTC)
- Expired
- Jan 27, 2007, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 271620 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1020 AM CST SAT JAN 27 2007 ...STRONG AND GUSTY NORTHWEST WINDS ACROSS THE AREA... .NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL USHER IN MUCH COLDER AIR FOR THE AREA TODAY. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-272300- /O.NEW.KOAX.WI.Y.0003.070127T1620Z-070127T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 1020 AM CST SAT JAN 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. NORTHWEST WINDS 25 TO 35 MPH WILL OCCUR ACROSS THE AREA TODAY. WIND GUSTS MAY REACH 45 MPH IN SOME LOCATIONS. THE STRONG WINDS ARE EXPECTED TO BEGIN TO DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOBERT
1 follow-up statement
000 WWUS73 KOAX 272257 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 457 PM CST SAT JAN 27 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280000- /O.EXP.KOAX.WI.Y.0003.000000T0000Z-070127T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 457 PM CST SAT JAN 27 2007 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA OF SUSTAINED WINDS OF 30 MPH...AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. BRISK WINDS OF 15 TO 25 MPH WILL CONTINUE THIS EVENING BEFORE DIMINISHING TO 5 TO 15 MPH AFTER MIDNIGHT. $$ BOUSTEAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 27, 4:24 AM CST, 5 hours 56 minutes earlier.
Area forecast discussion, Jan 27, 4:24 AM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 424 AM CST SAT JAN 27 2007 .DISCUSSION... FORECAST AGAIN IS MAINLY CONCERNED WITH TEMPERATURES AS A SERIES OF FAST MOVING SHORT WAVES DIVES THROUGH THE AREA...EACH FOLLOWED BY ANOTHER SURGE OF ARCTIC AIR. MOISTURE AND LIFT ARE BOTH LIMITED...AND SNOWFALL AMOUNTS SHOULD BE LITTLE TO NONE IN THIS PATTERN. THE FIRST ARCTIC FRONT WILL DROP ACROSS THE AREA THIS MORNING...BRINGING CLOUDS AND SCATTERED FLURRIES IN ITS WAKE. TEMPS WILL BE TRICKY AS THERE WILL BE A BIT OF A RISE AT FIRST DUE TO INCREASED MIXING. COLD ADVECTION SETS IN...BUT IS OPPOSED BY DAYTIME HEATING. CLOUDS BEHIND THE FRONT ARE PATCHY. SOME OF THIS SHOULD FILL IN DURING THE DAYTIME HEATING...BUT THIS WOULD ALLOW TEMPS TO BE NEARLY STEADY UNTIL LATER AFTERNOON. TEMPS TONIGHT WILL BE RAISED SOMEWHAT BY CONTINUED WIND...NOT THAT IT WILL FEEL ANY WARMER. SO FAR IT APPEARS THAT WIND CHILLS WILL STAY ABOVE CRITICAL VALUES FOR WIND CHILL ADVISORY...ALTHOUGH IT WILL BE CLOSE IN FAR NORTH. AFTER A COLD START SUNDAY...WARM ADVECTION SETS IN LATE IN THE DAY...PROBABLY TOO LATE TO HELP DAYTIME TEMPS MUCH BUT ENOUGH TO TAKE THE EDGE OFF TEMPS SUN NIGHT. THIS IS FOLLOWED BY ANOTHER COLD PUSH MONDAY INTO MONDAY NIGHT AS A WEAK CLIPPER LOW STAYS TO OUR EAST. WARM ADVECTION SETS IN AGAIN TUESDAY NIGHT INTO EARLY WED...WITH SLIGHTLY WARMER TEMPS. TEMPS WILL LIKELY BE HELD IN CHECK WED BY INCREASED CLOUD COVER AND A CHANCE FOR LIGHT SNOW AS A WEAK WAVE ALOFT PASSES THROUGH. TIMING OF SYSTEMS IS OPEN TO INCREASING DOUBT BY TUE AND WED...AND THIS WOULD CERTAINLY AFFECT TEMPS. USED 00Z GFS FOR GENERAL GUIDANCE PER NATIONAL DISCUSSIONS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Jan 27, 5:19 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 519 AM CST SAT JAN 27 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-280000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 519 AM CST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA ANS SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS LATE TONIGHT WILL RANGE FROM 8 BELOW TO 20 BELOW...AS 10 TO 15 MPH NORTHWEST WINDS COMBINE WITH LOW TEMPERATURES FROM 1 BELOW TO 7 ABOVE ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COLD WIND CHILLS WILL LAST INTO EARLY SUNDAY MORNING. SEVERAL MORE SURGES OF COLD ARCTIC AIR WILL ARRIVE DURING THE COMING WEEK. ANY ONE OF THESE COULD ALSO PRODUCE COLD WIND CHILLS...ESPECIALLY NEXT FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. POLLACK
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.